Drdubb
  • 4 replies
  • 867 views
  • 0 followings
Drdubb, March 9,  2018  9:28am EST

Do I need a change.

Had my first diagnosed AFIB attack back in Oct. 17. Passed out in the kitchen, didnt feel it coming, emergency personnel told me I had AFIB. Converted while in ER with just some potassium. Wouldnt take the beta blocker until someone explained it to me. So far, no explanation. 

Saw the cardiologist the next morning, told me what AFIB was, that it was common, take these meds. 50mg flecanide 2x day, and potassium. My potassium was very low, so I assumed it was the cause. Released from the hospital and went about my business. 


Met with PA at follow up 30 days later. Stress test OK, echo cardiogram ok. Mild sleep apnea. Overweight. Acid reflux (been active last few months)


PA doubled my flecainide. See you in a year. 


I forgot to refill my potassium and went 5 days without. While driving, suddenly felt severely light headed, weak in arms and legs, thought I would pass out. Stopped several times, but made it home. Got my potassium and felt better in a couple of hours. Assumed this was the cause. 


several months passed, occasional mild lightheadedness, no other symptom. 


About three weeks ago, driving to work, had the repeat of above, but this time I was taking all my meds. Lots of anxiety now. 


Learned about the Kardia, so ordered one for the phone,


About a week later, same thing. I checked three times with the Kardia 1-unclassified, 2- possible AFIB, 3- normal. Heart rate was in the 70's. Panic was a 9 of 10. Got to work, legs still felt weak. 


Next day, walking daughter's dog rapidly, felt the chest flutter. Started home. flutter returned, check kardi, possible AFIB, pulse 140's. Got home, but didnt feel bad. Sent in the report for confirmation, AFIB. Relaxed, continually checked. Converted in my sleep. 


Multiple days lighthead. Really bad yesterday, got a little panicky driving home. 


See the PA in three days. I'm thinking a med change. 
4 Replies
  • Jeanamo
    Jeanamo, March 9,  2018  10:52am EST
    Hello, drdrubb!  Since you are still having multiple episodes that cause you concern, it is possible that you do need some adjustments in your medications.  Are you seeing an electrophysiologist for your treatment?  An electrophysiologist is a cardiologist who specializes in heart arrhythmias like a-fib.  The cardiologist treats the "plumbing" of the heart...and the electrophysiologist treats the "electrical" system of the heart. Depending on your age and stroke risk, perhaps you should discuss the need for an anticoagulant with your doctor as a protection against stroke.  A-fib affects each of us differently and it is important that we get as much information about it as possible.....and learn what options are indicated for your particular case.  We are here for you in this group to offer support and to share our experiences.  Please continue to post in this community and let us know how you are doing.Wishing you the best,Jean(My A-fib Experience Community Leader)
  • rockrob61952
    rockrob61952, March 10,  2018  4:06pm EST
    Hi, DrDubb ... I thot I'd throw in my "2 cents" along w/the others!  :-)  Based on my own personal experience, I wld definitely talk to your EP re the dizziness and see if perhaps your Flecainide dosage needs to be adjusted.  I was originally placed on the Flecainide at a dosage of 50 mg 2x daily and I had a terrible time w/the dizziness ... I too wld experience that symptom when I was driving and it is definitely scary!  But it wld also hit when I was simply sitting a chair watching TV and sometimes I really felt like I was "going down for the count".  Anyway, my Dr. suggested that I try cutting the 50 mg tablet in half and just take 25 mg 2x daily and see if that helped w/the dizziness but still kept my A-Fib at bay (the 50 mg tablet is the lowest dosage it's available in).  So I went out and bought a pill cutter (the kind that has the part that allows you to push up right against the pill so it's held in place and helps w/the cut being a little more even).  Happily, I didn't experience any A-Fib on the lower dosage AND the dizziness, while it didn't completely go away, was far less and more managable.  All this being said, your dizziness could be the result of something entirely different, but I think a good place to start is discussing that w/your Dr.  Good luck!  -Robin-
  • Joekas
    Joekas, March 11,  2018  3:58am EST
    First Welcome I'm no expert My first recorded episode was Sept. 2017. Been in the hospital 4 times e.r twice and cardioverted twice since then. Everyone and every Dr. is different so what works or happens to me might not to someone else. But I think all people with A-fib should be on a blood thinner. Stroke risk is greatly increased so this is a must to help prevent. My magnesium was very low and am now on a supplement (which we'll see how its going in a couple weeks). It seem to me like a jigsaw puzzle with no picture, they try different things to find what works for you. So my sofa quarterbacking is tell the E.P. (electrophysiologist) everything going on and ask about thinner. Also Sleep apnea can be a trigger, hope your on a cpap. Good luck Keep your head up.
  • Drdubb
    Drdubb, March 12,  2018  4:04pm EST
    Had appt. w/ cardiologist today, but actually met with PA. Same one as last time. Didn't want to hear that I might be having trouble with flecainide. Was very dismisive of my trying to educate myself about AFIB and treatment. Said I didnt need an EP until an ablation was recommended. My wife went with me and agreed with my opinion of this provider. The PA prescribed a blood thinner and I will wear a monitor for 30 days and go back, but I will not meet with PA again. I also got the name of a good cardiologist and EP from a friend who has struggled for years. I will see how the next appointment goes, but I think I will change docs.
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
Back to top